Journal Article

Resolving Neyman's Paradox

Max Albert

in The British Journal for the Philosophy of Science

Published on behalf of British Society for the Philosophy of Science

Volume 53, issue 1, pages 69-76
Published in print March 2002 | ISSN: 0007-0882
Published online March 2002 | e-ISSN: 1464-3537 | DOI: http://dx.doi.org/10.1093/bjps/53.1.69
Resolving Neyman's Paradox

More Like This

Show all results sharing these subjects:

  • Philosophy of Science
  • Science and Mathematics

GO

Show Summary Details

Preview

According to Fisher, a hypothesis specifying a density function for X is falsified (at the level of significance α) if the realization of X is in the size‐α region of lowest densities. However, non‐linear transformations of X can map low‐density into high‐density regions. Apparently, then, falsifications can always be turned into corroborations (and vice versa) by looking at suitable transformations of X (Neyman's Paradox). The present paper shows that, contrary to the view taken in the literature, this provides no argument against a theory of statistical falsification.

Journal Article.  0 words. 

Subjects: Philosophy of Science ; Science and Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.